Alert archive / Maryland / Tornado Warnings in 2009
Tornado Warning 30, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 2, 2009, 6:21 PM EDT for Dorchester County, Wicomico County, Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2009, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 2, 2009, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Dorchester County, MD, Wicomico County, MD
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 022221
TORAKQ
MDC019-045-022300-
/O.NEW.KAKQ.TO.W.0030.090802T2221Z-090802T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SUN AUG 2 2009
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN DORCHESTER COUNTY IN SOUTHEAST MARYLAND...
WESTERN WICOMICO COUNTY IN SOUTHEAST MARYLAND...
* UNTIL 700 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
SOUTHWEST OF VIENNA...OR 13 MILES EAST OF COVE POINT...MOVING EAST
AT 25 MPH.
* THE TORNADO WILL BE NEAR...
9 MILES SOUTH OF VIENNA BY 700 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3827 7578 3826 7591 3835 7588 3826 7595
3826 7598 3829 7601 3825 7603 3825 7610
3828 7611 3827 7615 3828 7615 3827 7616
3825 7612 3824 7617 3831 7624 3845 7627
3856 7579
TIME...MOT...LOC 2221Z 262DEG 21KT 3833 7617
$$
441 follow-up statement
000
WWUS51 KAKQ 022243
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT SUN AUG 2 2009
MDC019-045-022300-
/O.CON.KAKQ.TO.W.0030.000000T0000Z-090802T2300Z/
WICOMICO MD-DORCHESTER MD-
643 PM EDT SUN AUG 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHERN
DORCHESTER AND WESTERN WICOMICO COUNTIES...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 3 MILES
NORTHEAST OF ELLIOTT...MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
6 MILES NORTH OF NANTICOKE BY 655 PM EDT...
TYASKIN...WETIPQUIN...BIVALVE AND ROYAL OAK BY 700 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3827 7578 3826 7591 3835 7588 3826 7595
3826 7598 3829 7601 3825 7603 3825 7610
3828 7611 3827 7615 3828 7615 3827 7616
3825 7612 3824 7617 3831 7624 3845 7627
3856 7579
TIME...MOT...LOC 2243Z 262DEG 21KT 3835 7601
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 2, 4:29 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 2, 4:29 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 429 PM EDT SUN AUG 2 2009 .SYNOPSIS... A COLD FRONT SLOWLY MOVES ACROSS THE REGION TONIGHT...THEN SLIDES JUST SOUTHEAST OF THE AREA BY MONDAY NIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST ON MONDAY...THEN MERGES WITH HIGH PRESSURE OFF THE EAST COAST FOR TUESDAY INTO EARLY WEDNESDAY. ANOTHER COLD FRONT PUSHES INTO THE REGION FROM THE NORTHWEST WEDNESDAY AFTERNOON INTO THURSDAY...THEN LAYS ACROSS THE AREA THURSDAY NIGHT THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... COLD FRNT WAS PUSHING INTO WRN VA LATE SUN AFTN...WITH MAIN AREA OF SHRAS AND TSRAS ASSOC WITH MID LVL SHRTWV LOCATED ALNG AND JUST OFF THE CST. OTHR ISLTD SHRAS OR TSRAS WERE DEVELOPING BEHIND THIS AREA BACK OVR CNTRL AND WRN VA AND NRN NC IN ADVANCE OF COLD FRNT. DUE TO FRNTL BNDRY STILL JUST W OF OUR FCST AREA AND EXPECTED TO SLIDE EWRD THRU THE REGION THIS EVENG INTO MON MORNG...WILL KEEP AT LEAST CHC POPS FOR MOST PLACES (LIKELY POPS CSTL NE NC) THIS EVENG...THEN DECREASE POPS FM NW TO SE LATER THIS EVENG INTO MON MORNG. NO SVR WX EXPECTED THIS EVENG/TNGT. MIN TEMPS RANGING FM THE MID 60S TO MID 70S. CUD ALSO HAVE AREAS OF FOG OVRNGT INTO MON MORNG...WHERE CLRG OCCURS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... FRNTL BNDRY WILL DROP JUST SE OF THE AREA ON MON...AND HI PRES WILL BLD IN FM THE W. SLGT CHC TO SML CHC POPS WILL BE CONFINED TO EXTRM SE VA AND NE NC DURING MON. PRTLY SNY IN THESE AREAS AND MSTLY SNY ELSEWHERE. MAX TEMPS IN THE MID 80S TO LWR 90S. TRANQUIL MID SUMMER CONDS MON NGT INTO ERLY WED...AS SFC HI PRES EXITS CST AND MERGES WITH LARGER BERMUDA HI PRES IN THE WRN ATLC. LO TEMPS MON NGT IN THE MID 60S TO LWR 70S. WEAK LEE SFC TROF INLAND ON TUE...MAY BE FOCUS FOR ISLTD STORM. OTHRWISE...MSTLY SNY AND HOT ACRS THE FA WITH MAX TEMPS IN THE LWR TO MID 90S...EVEN NEAR 90 AT THE BEACHES. ANOTHER FRNTL BNDRY MAY PUSH INTO NRN/NW PORTIONS OF THE REGION BY LATE WED. PRTLY SNY AND HOT AGAIN WITH AN ISLTD SHRA OR TSRA. HIS IN THE LWR TO MID 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS CONT TO SHOW BERMUDA HIGH PRS OFF THE SE COAST WITH HIGH PRS BLDG SE FROM THE N. IN BTWN...FRNTL BNDRY STALLS ACROSS RGN THU THRU SAT THEN GETS PUSHED A BIT FRTHR S BY SUN. TIMING OF PCPN RTHR PROBLEMATIC SO NOT PLANNING ON MUCH CHANGE FROM ON-GOING FCST. ONLY MINOR CHANGES MADE TO HPC GUID GRIDS. XPCT A CONT OF CHC DIURNAL POPS THRU PRD. TMPS HELD DOWN A BIT DUE TO CLDNS AND MDT AMTS OF HUMIDITY. HIGHS 85-90. LOWS M60S-L70S. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... CURRENTLY (18Z) LINE OF SHRAS/TSTMS STRETCHING FROM THE DELMARVA SW THROUGH SE VA INTO NE NC WILL CONTINUE TO MOVE E THROUGH THE AFTN. OVC SKIES BEHIND THIS LINE ARE SLOWLY BREAKING UP. WITH THE FNT STILL TO THE W...THE BREAK IN CLDS COMBINED WITH A FEW HOURS OF DAYTIME HEATING LEFT SHOULD ALLOW FOR MORE SCT SHRAS/TSTMS TO DEVELOP AND MOVE THROUGH LATER THIS AFTN AND EVENING. MVFR CONDS THROUGH THE EVENING HOURS FOR CIGS (2-3 KFT). MVFR CONDS CONTINUE THROUGH EARLY MON MORNING POSSIBILITY OF PERIODIC LIFR VIS FOR FOG...ESPECIALLY AT SBY. VFR CONDS RETURN AFTER SUNRISE A DAILY CHC FOR AFTN/EVNG TSTMS WILL CONTINUE THROUGH THE UPCOMING WEEK WITH THE LOWEST CHC ON TUE. SOME IFR CONDS WILL BE POSSIBLE IN THE EARLY MRNG FOR PATCHY FOG. && .MARINE... DECIDED TO DROP SCA FOR NRN CSTL WTRS. LTST GUID KEEPS SEAS IN THE 3-4 FT RANGE TONITE (BUOY 44009 MAY APPRCH 5 FT THIS EVE DUE TO CONVECTION...BUT THEN SUBSIDE). WNDS DMNSH ACROSS THE BAY NXT FEW HRS AS CONVECTION MOVS OFFSHORE. WILL LIKELY KEEP WNDS IN THE 15-20 KT RANGE ALONG CSTL WTRS THIS EVE B4 DMNSHG AFTR MIDNITE. OTW...S-SW WNDS REMAIN BLO SCA LVLS THRU MID WEEK. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...MPR AVIATION...AM MARINE...MPR
Hazardous weather outlook, Aug 2, 4:17 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 417 PM EDT SUN AUG 2 2009 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-032030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 417 PM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-032030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 417 PM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEWITSKY
In the hours before
Special weather statement, Aug 2, 3:33 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 333 PM EDT SUN AUG 2 2009 NCZ015>017-102-022030- CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC- 333 PM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS SLOWLY MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF CURRITUCK TO 7 MILES EAST OF CAMDEN...OR FROM 13 MILES SOUTH OF VIRGINIA BEACH OCEANFRONT TO 6 MILES NORTHEAST OF BRICKHOUSE POINT...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... AYDLETT AROUND 340 PM EDT...WATERLILY AROUND 345 PM EDT...KNOTTS ISLAND AROUND 350 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF BETWEEN ONE AND TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Local storm report, Aug 2, 3:43 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM MARINE TSTM WIND 2 WSW HARBORTON 37.65N 75.88W
08/02/2009 M48.00 MPH ACCOMACK VA MESONET
MEASURED NEAR ONANCOCK VA.
0210 PM MARINE TSTM WIND 2 WSW HARBORTON 37.65N 75.88W
08/02/2009 M46.00 MPH ACCOMACK VA MESONET
MEASURED NEAR ONANCOCK VA.
&&
LEWITSKYSpecial weather statement, Aug 2, 4:26 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 426 PM EDT SUN AUG 2 2009 MDZ022>024-022100- INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 426 PM EDT SUN AUG 2 2009 ...ANOTHER ROUND OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF SALISBURY TO PRINCESS ANNE...OR FROM LAUREL TO PRINCESS ANNE...MOVING EAST NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CHESAPEAKE HEIGHTS AROUND 430 PM EDT... SALISBURY-WICOMICO COUNTY AROUND 440 PM EDT... PARSONSBURG AROUND 445 PM EDT... EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL IN THE PATH OF THSES STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Local storm report, Aug 2, 5:03 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT SUN AUG 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD OCEAN CITY 38.36N 75.07W
08/02/2009 WORCESTER MD EMERGENCY MNGR
65TH STREET CLOSED DUE TO 18 INCHES OF WATER ON
ROAD...ST. LOUIS AVE. FLOODED FROM 8TH ST. SOUTH TO US
HWY. 50...INTERSECTION OF BAYSHORE DR. AND GULL WAY
FLOODED WITH 2 FEET OF WATER IN ROAD.
&&
LEWITSKYSpecial weather statement, Aug 2, 5:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 507 PM EDT SUN AUG 2 2009 MDZ021-022200- DORCHESTER MD- 507 PM EDT SUN AUG 2 2009 ...ANOTHER ROUND OF THUNDERSTORMS APPROACHING DORCHESTER COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF EASTON TO LEONARDTOWN...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... CAMBRIDGE AROUND 545 PM EDT... EXPECT WIND GUSTS TO 30 MPH AND HEAVY RAINFALL IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, Aug 2, 6:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 609 PM EDT SUN AUG 2 2009 MDZ021>024-022300- DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 609 PM EDT SUN AUG 2 2009 ...ANOTHER ROUND OF THUNDERSTORMS MOVING ACROSS THE MARYLAND EASTERN SHORE... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF STRONG THUNDERSTORMS FROM NEAR HURLOCK TO 15 MILES WEST OF PRINCESS ANNE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... PRINCESS ANNE AROUND 640 PM EDT... FRUITLAND AROUND 655 PM EDT... SALISBURY AROUND 700 PM EDT... WIND GUSTS TO 40 MPH...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:32 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 43 min |
| Aug 2, 12:42 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester, Wicomico | 48 min |
| Aug 2, 3:03 PM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 87 min |
| Aug 2, 3:39 PM EDT | Flash Flood Warning | AKQ | Wicomico, Worcester | 2 hr |
| Aug 2, 7:00 PM EDT | Tornado Warning | AKQ | Dorchester, Wicomico | 30 min |
| Aug 2, 7:15 PM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 60 min |
| Aug 2, 7:30 PM EDT | Tornado Warning | AKQ | Somerset, Wicomico | 35 min |
| Aug 2, 7:40 PM EDT | Flash Flood Warning | AKQ | Somerset, Wicomico, Worcester | 89 min |
Nearby
Tornado Warnings in Maryland, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.